Nebraska, 2001

Hail in Nebraska, April 30, 2001

April 30, 2001 · NWS OAX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before the first event at Apr 30, 1:25 PM CST, 7 hours 9 minutes earlier.

Area forecast discussion, Apr 30, 1:25 PM CST, 7 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA NE
225 PM CDT MON APR 30 2001

RADAR AND LIGHTNING DATA SHOWING DVLPMNT OF SHOWERS AND TSTMS PTNS
SE NEB AND WRN IA ALONG WITH CNTRL  AND ERN SD. THIS ALONG WITH FACT
GOES SOUNDER DATA INDICATING DECREASING LIS...INCREASE IN CAPE AND
GENERALLY WEAK CIN IN AREA OF BETTER AFTN INSOLATION ACROSS NE INTO
S CNTRL NEB...ILL ADD A CHANCE FOR THUNDERSTORMS NERN NEB TNGT AND
RETAIN CHANCE ELSEWHERE AS SURFACE TROF INTO AREA AND WEAK SHORTWAVE
AND ASSOCIATED THERMAL TROF MOVES ACROSS CNTRL PLAINS. FEEL MAIN
RISK WILL BE MAINLY BEORE MIDNIGHT.

ON TUE AVN AND ETA MODELS CONSISTENT IN MOVING A VIGOROUS SHORTWAVE
ACROSS NRN PLAINS AND SRN CANADA. INITIAL AFFECT WILL TO BE A
DEVELOP INCREASING S AND SWLY LOW LEVEL WINDS AND STRONG WAA LATE
TNGT INTO MIDDAY TUE. HOWEVER DURING ERLY AFTN A STRONG CDFNT WILL
ENTER NW PTN FCST AREA AND THEN PUSH SWD ACROSS REST OF AREA LATER
TUE AFTN THRU TUE NIGHT. AIR MASS VCNTY FNT MAY HAVE SUFFICIENT CIN
TO SUPPRESS CONVECTION NW PTN FCST AREA EARLY AFTN. HOWEVER RAPID
DEVELOPMENT APPEARS GOOD BET ACROSS W CNTRL IA INTO E CNTRL AND SE
NEB LATER IN AFTN WITH STRONG CONVERGENCE ALONG FRONT AS CAP
WEAKENS. WITH CONTINUED STRONG LOW LEVEL MOISTURE FLUX CONVERGENCE
...AREAS OF HEAVY RAIN APPEAR POSSIBLE PORTIONS OF SE NEB INTO SW IA
TUE NIGHT INTO EARLY WED AS FNT MOVES SWD.

COOLER AND DRIER AIR WILL TRY TO DEEPEN BEHIND FNT WED AND WED
NIGHT. HOWEVER WITH FNT TENDING TO STALL ACROSS N CNTRL MO ACROSS NE
AND S CNTRL KS ALONG WITH UPPER DISTURBANCES AND MID LEVEL
OVERRUNNING ASSOCIATED WITH UPPER LOW SETTLING INTO THE SW U.S...
WILL NEED POPS WED AND WED NIGHT ESPCLY ACROSS SE NEB AND SW IA.
HOWEVER ACTIVITY COULD WORK INTO AND ALSO BECOME MORE WIDESPREAD
INTO NERN NEB BY 12Z THU IF AVN CORRECT.INCREASING LOW LEVEL
CONVERGENCE AND OVERRUNNING INTO BOUNDARY.

EXTENDED LOOKS UNSETTLED AT LEAST THRU START OF WEEKEND WITH
SOUTHWEST UPPER LOW GRADUALLY MOVING EWD AND BUNDARY HUNG UP ACROSS
AREA.

.OMA...NONE.
WIESE

In the hours before

Special weather statement, Apr 30, 4:15 PM CST, 4 hours 19 minutes before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-010500-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
515 PM CDT MON APR 30 2001

STORM SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING ACROSS EASTERN
NEBRASKA AND SOUTHWEST IOWA.

WEAK LOW PRESSURE OVER NORTHEAST NEBRASKA AND A WEAK SURFACE FRONT
EXTENDING FROM THE LOW INTO SOUTHEAST NEBRASKA COULD TRIGGER
THUNDERSTORMS ACTIVITY ACROSS THE AREA THIS EVENING.  THE FRONT AND
LOW PRESSURE ARE FORECAST TO WEAKEN EVEN FURTHER TONIGHT...AS THE
LOW LEVEL FLOW BECOMES SOUTHWEST IN ADVANCE OF ANOTHER FRONT THAT
WILL PUSH ACROSS THE REGION ON TUESDAY.

WITH CONDITIONS A LITTLE MORE UNSTABLE THAN THE LAST FEW DAYS...
CONVERGENCE ALONG THE BOUNDARY COULD CAUSE ANY THUNDERSTORMS THAT
DEVELOP TO BECOME SEVERE THIS EVENING.  THE THUNDERSTORM ACTIVITY
WILL ALSO BE AIDED BY AN UPPER LEVEL DISTURBANCE THAT WILL TRACK
ACROSS THE AREA THROUGH MID EVENING HELPING TO STEEPEN LAPSE RATES.

LARGE HAIL IS THE PRIMARY SEVERE WEATHER THREAT...ALTHOUGH GUSTY
WINDS ARE ALSO POSSIBLE.  THE SEVERE WEATHER THREAT SHOULD END OR
SHIFT OUT OF THE AREA BY LATE EVENING AS CONDITIONS STABILIZE WITH
LOSS OF HEATING AND AS THE FRONT AND LOW LEVEL MOISTURE CONVERGENCE
WEAKEN.

CHERMOK

The radar

The Omaha radar (KOAX), 45 km away, was scanning. The volume nearest the first event began at 02:36 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Sarpy

When
April 30, 8:34 PM CST
Where
Sarpy County, Bellevue
Measured
1.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
41.117, -95.900

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2001Every state in 2001This day in weather historyWarnings in Nebraska, April 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5239635.